MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18mm amplatzer talisman pfo occluder was chosen to implant using a 9f amplatzer talisman delivery system.Pfo closure was attempted with the 25 mm talisman device under fluoroscopic guidance.Following the final contrast injection, an abnormality in the device position and shape was observed.An ice guiding catheter was utilized to further assess device placement.Ice imaging confirmed that the device was deployed within the pfo tunnel and was not adequately covering both sides of the septum.The images also indicated a long pfo tunnel measuring greater than 20 mm.The device was snared and retrieved.It was noted that the device malposition occured due to the device was mis-sized.The mis-sized was determined when retrieving the first device.The tunnel length was then suspected to be longer than expected.After the device was completely retrieved, the tunnel was measured on ice and measured 20mm.They concluded that the 25mm pfo device was too small.Subsequently, the pfo was closed using a 35 mm amplatzer talisman device.The replacement device was implanted successfully and remained implanted.No leak was observed in the patient.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of malposition of device was reported.A returned device assessment could not be performed as the device was not returned for analysis.A cine review was completed and concluded one echo image shows the occluder inappropriately deployed with discs not situated on either side of the septum.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported malposition of device is likely related to the device being mis-sized (to small), however this cannot be determined.An unexpected medical intervention was a result of case-specific circumstances, as the device was snared.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18mm amplatzer talisman pfo occluder was chosen to implant using a 9f amplatzer talisman delivery system.Pfo closure was attempted with the 25 mm talisman device under fluoroscopic guidance.Following the final contrast injection, an abnormality in the device position and shape was observed.An ice guiding catheter was utilized to further assess device placement.Ice imaging confirmed that the device was deployed within the pfo tunnel and was not adequately covering both sides of the septum.The images also indicated a long pfo tunnel measuring greater than 20 mm.The device was snared and retrieved.It was noted that the device was not positioned properly due to the device was mis-sized.The mis-sized was determined when retrieving the first device.The tunnel length was then suspected to be longer than expected.After the device was completely retrieved, the tunnel was measured on ice and measured 20mm.They concluded that the 25mm pfo device was too small.Subsequently, the pfo was closed using a 35 mm amplatzer talisman device.The replacement device was implanted successfully and remained implanted.No leak was observed in the patient.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23881893
Report Number2135147-2025-07641
Device Sequence Number17336317
Product Code MLV
UDI-Device Identifier05415067033314
UDI-Public(01)05415067033314(17)280731(10)10994876
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number10994876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale